Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 271, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 24, 2019, 3:39 PM CDT for Concho County, Runnels County, Tom Green County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 24, 2019, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Concho County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 41 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:54 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 24, 2:54 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 254 PM CDT Mon Jun 24 2019 .SHORT TERM... (Tonight and Tuesday) Skies have cleared across West Central Texas this afternoon in the wake of morning stratus and rain showers across the Heartland. Temperatures have climbed back up into the mid to upper 90s across the Concho Valley and northern EdwardS Plateau as a result. Meanwhile, an outflow/stationary boundary is draped across the Big Country...with the dry line positioned back to the west across the Permian Basin and Trans Pecos. South of the outflow boundary ML CAPE values have risen to around 4000 J/KG (per SPC mesoanalysis) from the Concho Valley southward to the I-10 corridor with little in the way of CINH remaining. Hi res model guidance and CAMS continue to initiate isolated to scattered showers and thunderstorms this afternoon and into the evening hours across the western half of the forecast area. Given the strong instability and moderate deep layer shear, a few storms may reach strong to severe levels. Primary hazards will be large hail, damaging winds, and frequent lightning. Most of the showers/storms will dissipate shortly after sunset with the loss of daytime heating but will keep a slight chance of PoPs going overnight for any lingering showers/storms. Tuesday looks mostly dry across the area as upper ridging begins to build in across west Texas. Will maintain a chance of PoPs mainly across the southeastern half of the area where a few scattered showers may develop in the afternoon. Otherwise, highs will be in the lower to mid 90s under partly cloudy skies. .LONG TERM... (Wednesday through next Monday) ...Typical summer weather returns to West Texas... The overall weather pattern will be quiet through this time period. Some leftover showers and thunderstorms may be hanging around late Tuesday night and into Wednesday morning. Any storms will be weak and should be either dissipating or moving out of our area by day break on Wednesday. With the arrival of a large upper level ridge across much of the intermountain west, a more summer like pattern will persist across much of western Texas in the long term. The bulk of the thermal ridge axis will remain over the intermountain west and desert southwest, so temperatures will be right at or 1 to 2 degrees above seasonal normals for this time of year. Highs from Wednesday through the weekend will be in the upper 80s to low 90s. Some of the long range models hint at the return for some isolated rain chances to return to the forecast by the start of next week. Decided to forego any mention of POPs at this time and keep the forecast dry through the long term. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 90 70 91 / 30 10 20 5 San Angelo 71 93 70 93 / 30 10 10 5 Junction 72 91 70 91 / 30 30 20 0 Brownwood 71 89 70 90 / 20 20 20 5 Sweetwater 69 91 70 91 / 30 10 20 5 Ozona 70 90 69 88 / 30 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42/40
Hazardous weather outlook, Jun 24, 2:44 PM CDT, 55 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 244 PM CDT Mon Jun 24 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 244 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Additional thunderstorms are expected this afternoon through this evening, mainly across the Concho Valley and Hill Country. Some of these storms may become severe and produce damaging winds,large hail, heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jun 24, 3:08 PM CDT, 31 minutes before
Special Weather Statement National Weather Service San Angelo TX 308 PM CDT Mon Jun 24 2019 TXZ066-072-073-242045- Runnels TX-Tom Green TX-Concho TX- 308 PM CDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN... SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 345 PM CDT... At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over Miles, or 13 miles west of Paint Rock, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Lowake around 325 PM CDT. Rowena around 345 PM CDT. Other locations impacted by this storm include Us-83 Near The Concho- Runnels County Line, The Intersection Of Us- 83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And Ranch Road 381. LAT...LON 3145 10013 3157 10028 3181 10011 3159 9986 TIME...MOT...LOC 2008Z 224DEG 8KT 3157 10015 Daniels
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:42 PM CDT | Special Weather Statement | SJT | Callahan | 63 min |
| Jun 23, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 46 min |
| Jun 23, 8:03 PM CDT | Special Weather Statement | SJT | Callahan | 42 min |
| Jun 23, 8:09 PM CDT | Areal Flood Advisory | SJT | Callahan | 51 min |
| Jun 23, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 61 min |
| Jun 23, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| Jun 23, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 54 min |
| Jun 23, 9:46 PM CDT | Special Weather Statement | SJT | Coleman | 59 min |
| Jun 23, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 66 min |
| Jun 23, 10:29 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 23, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 64 min |
| Jun 24, 3:08 PM CDT | Special Weather Statement | SJT | Runnels | 37 min |
| Jun 24, 4:12 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 38 min |
| Jun 24, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Jun 24, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| Jun 24, 4:59 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Jun 24, 5:03 PM CDT | Areal Flood Advisory | SJT | Sterling | 3 hr |
| Jun 24, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| Jun 24, 5:09 PM CDT | Special Weather Statement | SJT | Runnels | 51 min |
| Jun 24, 5:10 PM CDT | Special Weather Statement | SJT | Sterling | 50 min |
| Jun 24, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 47 min |
| Jun 24, 5:26 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Jun 24, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| Jun 24, 5:51 PM CDT | Tornado Warning | SJT | Concho, Schleicher, Tom Green | 39 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 38 min |
| Jun 24, 6:13 PM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jun 24, 6:17 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 2 hr |
| Jun 24, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 51 min |
| Jun 24, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 46 min |
| Jun 24, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 40 min |
| Jun 24, 6:45 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 45 min |
| Jun 24, 6:53 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.